Your patients are hypotensive also because you are growing up in a culture that is obsessed about IV fluids, and runs everybody on pressor infusions.
First thing we used to do, back in residency, was to give the patient up to 2 liters of IV crystalloid (for having been NPO). The number of cases that needed a pressor infusion
was minuscule, when compared to nowadays. I am an intensivist, and still I will give those first 2 liters without blinking, if my non-septic patient needs a lot of pressors in the OR.
On the other hand, if my patient is hypotensive on a fentanyl infusion, I will probably drop the main agent. The main reason that patient is hypotensive is not just vasodilation, or loss of sympathetic response, it's the imbalance
between the surgical stimulus and anesthesia. So the problem is probably not your attending; the problem is you not adjusting your anesthesia to having a good amount of fentanyl on board.
Btw, that fentanyl infusion is probably not much different than when an attending pushes 2 mg of dilaudid at the beginning of the case.